Trying to loss weight and BS not cooperating

By JoleneAL Latest Reply 2015-02-05 17:11:31 -0600
Started 2015-02-04 08:18:39 -0600

(I didn't know how to write the subject to make sense. )

Back story: I quit smoking 2 years ago and gained weight. Last year in October I went into my second round of denial and everything I ate was justified with "I have fast insulin".

40 pounds overweight later I knew I had to get my life back on track.

After Christmas, I swore off sugar. *ALL* sugar. I began walking more regular and watching what I ate and how it effected my BS.

I have done well so far. Only 4 pieces of candy since then, due to crashes and needing something - not because "I have insulin."

I am seeing a weight doctor (with my doctor's blessing). I lost 4 pounds in a month before seeing the weight doctor and I went weeks without needing fast insulin at all. Even my dawn spikes were under control.

But the last 5 days, without any changes to what I'm doing, my morning spikes are over 200 again and I'm having to use fast insulin to get them down. Which defeats the whole purpose of not wanting to use it so I can lose weight.

I have not changed my diet. I have not changed my activity level, if anything, I've increased it. Yet now after several weeks of good BS numbers and not needing the fast insulin, my BS is spiking in the mornings again. And the daily nightmare roller coaster of ups and downs goes on.

How in the heck am I supposed to lose weight if I'm having to use fast insulin that does nothing but shove more fat into my cells?

Could it be my body revolting after this long and it will eventually get the message its not getting junk anymore?

Anyone else go through this?

I'm not giving up!! Just frustrated.


9 replies

suecsdy 2015-02-04 16:54:36 -0600 Report

I had read about cold weather making bs go up. I had a hard time getting warm all day yesterday and my morning numbers were slightly up today, Not outrageously up, but enough to annoy me, especially when I behaved yesterday food-wise. When I get to craving something, I just think about what it might do to my next bs reading and that usualyy kills it. Can't give you any advice about weight loss because I'm struggling there myself. I take fast insulin 3x per day and Lantus at night.

Type1Lou 2015-02-04 16:20:27 -0600 Report

It could also be due to "Dawn Phenomenon" which causes a rise in fasting BG's. It's something I struggle with. (Do a search here on DC with the words "Dawn Phenomenon" to get more info about this. Also, stressing about it is enough to cause an increase in BG, as well as being female with the hormonal variations we undergo. You may want to check your BG at bedtime and again at 3 pm to see if it is beginning to go up. If it proves to be Dawn Phenomenon, many suggest having a small bedtime snack to prevent from going too low during sleep which triggers a glucagon release from your liver (liver-dump), then causing high fasting BG's.

JoleneAL 2015-02-05 15:30:44 -0600 Report

I know that. I said that in my post. My issue is I hadn't had to deal with it for days, weeks on end, and then wham/bam it struck and I was confused why. I'm trying to stop having to use fast insulin because it is preventing any weight loss.

Type1Lou 2015-02-05 17:11:31 -0600 Report

One of the things I've learned in my life with diabetes is that it is never static…what once worked may stop working. It has been a constant adjustment and seeking of balance, particularly as I've aged. Hoping you find the answers you need.

jayabee52 2015-02-04 10:45:49 -0600 Report

Pegsy seems to have a good suggestion for you.

Other suggestions may be that you are having some kind of "bug" or infection.

My fiancee` Valentine Lady just got over some crud which was going around in her community. Her BG (blood glucose) levels were up signifigantly even though she ate less than she usually did. She even had to take a fast acting insulin. She hadn't had to do that for several weeks.

It is good to avoid eating more carbs than needed and then covering it with insulin. I have read of ppl who had eaten more than necessary and then covering it with extra insulin stopped eating all the carbs and lost weight.

Praying improved health for you


Pegsy 2015-02-04 14:59:32 -0600 Report

Thanks for the reminder, James. Mine goes up when I am sick too. Sometimes goes up if it's just allergies. Thankfully, that doesn't happen to me often or for very long.

Pegsy 2015-02-04 08:30:32 -0600 Report

I'm so glad you're not giving up. Recently, I too, have seen an increase in my glucose (especially morning fasting) without changes to my diet or exercise. Several diabetic friends have told me that their glucose goes up when the weather is cold and their doctors have acknowledged that this happens. After doing some research on this site, it appears to be confirmed here as well. So…I am doing my best to keep warm and wait this out. It is frustrating, as I was doing so well. I am not on insulin. I take Metformin. I don't know if your medication has anything to do with this or not. I'm just sharing my personal experience. I hope it helps.

JoleneAL 2015-02-04 10:41:35 -0600 Report

I didn't think about the cold weather being an issue, considering I'm warm at night in bed. But I do have to go out in this mess. I'll hold on until the weather warms (shortly I hope) and see how that works. My doctor told me I was having a hard time losing the weight because of how insulin works. So I am wanting to reduce how much fast I use.

Next Discussion: Bad Day »